I have fastroparesis, and after a major flare I've had no appetite and can't eat. I've lived on Ensure and ice cream milkshakes and protein milkshakes for the last month. The thought of eating makes me sick. I don't know what to do. Plus my stomach hurts non-stop. I was in the ER twice in 1 wk. Dehydrated both times. Gave me IV pain medicines and fluids for a couple of days and sent me home with Tylenol 3 for the pain. I'm still in just as bad shape. Any suggestions?
Hello mwj. I'm so sorry to hear about your problems. One thing I noticed was that you are drinking ice cream milkshakes. One of the things I found when I was researching your problem is that you should avoid high fat foods and drinks as this causes slower digestion and could actually be making you feel worse. You have the right idea of taking in more liquefied nutrients, such as Ensure, while you are in an acute flareup. You might also try slowly adding in foods like applesauce or mashed potatoes, etc. In addition, I noticed that most online websites recommend you try to eat several very small meals throughout the day rather than the traditional three meals. This gives your body a fighting chance at digesting what you're taking in. I think if you try to start adding in some mashed up soft foods at first and then gradually add in foods with a little more texture you might feel better. Not only will you get a little more variety in what you are eating, but you will slowly increase the firmness of the food and get used to eating more regular types of foods again. This may also give your digestive system time to heal and function more properly. It's important to begin slowly increasing the texture and density of your food as your body begins recovering so that your digestive track gets used to moving along these heavier nutrients. Just remember to keep hydrated, and to avoid foods that are hard to digest and/or block you up such as high fiber foods.
One website also suggested that the medication Reglan (metoclopramide) can also be useful as it helps the stomach muscles to contract and move food along quicker through the digestive tract. It can also help reduce nausea and vomiting. If you aren't already using this medication, you might want to check with your doctor to see if this is something that might be helpful in your case. I truly wish you a speedy recovery and hope you're feeling better very soon.
Hi... you might want to see if you're lactose intolerant... no dairy. I am and it makes my GP much worse.When my stomach is non stop pain and bloating I increase fluid intake, no sugar and drink broth , water, Vitamin water Zero, and try only sugar free jello or lactose free ice cream.
It's a true menace having GP but we can help it.
Reglan works alot for others a little for me. Tylenol doesn't help and most opiods don't help the bloating where most pain comes from.
I have used Dilaudid which helps me tremendously, but not everyone.
Good luck with your problem.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Mar 2012 • 2 answers
Posted 11 Mar 2015 • 2 answers
Posted 10 Nov 2017 • 0 answers
Posted 10 Dec 2017 • 2 answers
I read in an old book that hops helps with emptying the stomach. I have gastroparesis. Anyone know..
Posted 25 Apr 2018 • 0 answers